MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514250
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on may 16, 2022 that an ultraflex esophageal ng proximal release covered stent was to be implanted in the distal esophagus to treat a 7cm esophageal cancer during an esophageal self-expanding metal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous.During the procedure, the stent was introduced over the wire and deployment was started.After pulling the stent deployment suture over 2 to 3 cm, resistance was felt and the stent was unable to fully deploy.The stent was removed from the patient partially deployed on the delivery system and the procedure was completed with another ultraflex esophageal stent.The stent was able to be deployed outside the patient after some resistance.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an ultraflex esophageal ng proximal release covered stent was to be implanted in the distal esophagus to treat a 7cm esophageal cancer during an esophageal self-expanding metal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous.During the procedure, the stent was introduced over the wire and deployment was started.After pulling the stent deployment suture over 2 to 3 cm, resistance was felt and the stent was unable to fully deploy.The stent was removed from the patient partially deployed on the delivery system and the procedure was completed with another ultraflex esophageal stent.The stent was able to be deployed outside the patient after some resistance.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of partially deployed ultraflex esophageal proximal release stent.Block h10: an ultraflex esophageal ng proximal release covered stent and delivery system were received for analysis.The stent was returned completely deployed.Visual examination of the returned device found the stent was deformed in one section due to stent wire unravelling.No other issues to the stent and delivery system were noted.The damaged noted on the stent was most likely due to procedural factors encountered during the procedure.It may be the lesion characteristics, handling of the device, the technique used by the user during removal of stent could have caused the stent wire to unravel.The reported event of stent partially deployed could not be confirmed; the stent was returned fully deployed.There was no confirmation on what the customer indicated due to the condition of the returned device.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14621671
Report Number3005099803-2022-03058
Device Sequence Number14566914
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public08714729716112
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Model NumberM00514250
Device Catalogue Number1425
Device Lot Number0028014752
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown